(AGI) Lecce, Nov. 28 - The death of a 92-year-old-man on Mondayis believed to be the fifth that may be linked to a fluvaccination. The man, from Martano, Lecce province, died 72hours after receiving his anti-flu shot, announced Lecce'shealth authority, ASL. The death is suspected to be linked toflu shots from two batches from supplier Novartis Vaccines andDiagnostics. Italian Medicine Agency, AIFA, has banned sales ofthe shot. Ottavio Narracci, healthcare manager at ASL, saidshelves were being cleared of the suspect vaccines. ASLconfirmed the batches did come from Novartis. Monitoring wasalso increased for those who had been given a flu shot from oneof the two batches less than 48 hours before. They announced:"There is no additional risk for patients when 48 hours havelapsed since they were given the shot." Vaccines are stillbeing given using other supplies. Mr Narracci said: "AIFA has aduty to report all adverse events linked with the administeringof drugs or vaccines. This does not imply any sort of causallink. A subsequent probe by the Higher Health Authority willassess whether there was any link between the vaccine and theadverse event. Citizens need not worry, as safety standards arevery high. We are cautiously optimistic as to the success ofASL's vaccine campaign. It will presumably involve some 60,000citizens from the Salento region over the age of 65, on top ofpatients under 65 with risk factors. The overall target groupamounts to approximately 100,000 people, a higher percentagethan last year." On Thursday an 80-year-old from Prato, centralItaly, died after being given the shot the day before. Thevaccine appears to have come from the batch which was recalledon Thursday. Massimo Scaccabarozzi, head of Farmindustria, tolda pharmaceutical conference: "Be it a vaccine or any other typeof drug, when there is room for suspicion about a potentialproblem, which can happen since we produce billions uponbillions of boxes every year, it is right for that product tobe recalled or banned as a precaution. This happens every day,and not just with vaccines. It always happens when there is anysuspicion and therefore I think it is the right thing to do.Often drugs are recalled for no reason, but it's better to besafe than sorry, since drugs have a bearing on our health andhealth is no joke." . .